Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 378, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2006, 6:32 PM CDT for Crawford County, Washington County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 27, 2006, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 80 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 272332
SVRLSX
MOC055-221-280015-
/O.NEW.KLSX.SV.W.0378.060627T2332Z-060628T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
632 PM CDT TUE JUN 27 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 715 PM CDT
* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOURBON...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ANTHONIES MILL...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3821 9133 3813 9140 3787 9113 3802 9092
3820 9111
$$
TRUETT2 follow-up statements
000 WWUS53 KLSX 280005 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 703 PM CDT TUE JUN 27 2006 MOC055-280013- /O.CAN.KLSX.SV.W.0378.000000T0000Z-060628T0015Z/ CRAWFORD MO- 703 PM CDT TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST CRAWFORD COUNTY IS CANCELLED... AT 703 PM...THE STORM WHICH PROMPTED THE WARNING HAD EXITED CRAWFORD COUNTY. LAT...LON 3820 9111 3787 9111 3801 9091 $$ MOC221-280015- /O.CON.KLSX.SV.W.0378.000000T0000Z-060628T0015Z/ WASHINGTON MO- 703 PM CDT TUE JUN 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHWESTERN WASHINGTON COUNTY... AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 5 MILES SOUTH OF ANTHONIES MILL...MOVING SOUTHEAST AT 15 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... AREAS ALONG AND NORTH OF HIGHWAY 8 WEST OF SHIRLEY. LAT...LON 3820 9111 3787 9111 3801 9091 $$ TRUETT
000 WWUS53 KLSX 280016 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 716 PM CDT TUE JUN 27 2006 MOC221-280026- /O.EXP.KLSX.SV.W.0378.000000T0000Z-060628T0015Z/ WASHINGTON MO- 716 PM CDT TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3820 9111 3787 9111 3801 9091 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:31 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 27, 5:31 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 531 PM CDT TUE JUN 27 2006 .DISCUSSION... SHORTWV TROF/VORT MAX QUITE EVIDENT ATTM IN THE PROFILER AND SATELLITE DATA FROM WCNTRL IL THRU CNTRL MO INTO SE KS HAS HELPED INITIATE ISOLD TO WIDELY SCT TSRA. THE AIR MASS IT IS INTERACTING WITH IS ONLY MARGINALLY UNSTABLE WITH CAPES ALG AND NORTH OF I-70 RUNNING 1000-1400 J/KG IN THE LATEST LAPS DATA. THIS SHRTWV TROF WILL CONT TO MOVE SEWD THIS EVENING WITH ATTENDANT THUNDERSTORMS. COVERAGE SHOULD DIMINISH DRAMATICALLY AFTER SUNSET AS THE INSTABILITY WANES WITH LOSS OF HEATING. SCT THUNDERSTORMS OCCURRING IN ADVANCE OF THE NEXT CDFNT ACRS SRN NEBRASKA AND SW IA SHOULD EXHIBIT SIMILAR TENDENCIES...DIMINISHING LATER THIS EVENING. THE AFOREMENIONED E/W COLD FRONT WILL MEANDER SLOWLY SWD THRU NRN MO AND WRN IL ON WED. THE GUIDANCE IS RELATIVELY CLOSE BRINGING THE FRONT IN A EAST-WEST LINE TO THE NORTH OF I-70 BY 00Z THURS. UNLIKE TODAY WHERE WE HAVE A DEFINED SHRTWV THERE IS A LACK OF A LARGER SCALE UPPER LVL FEATURE TO HELP WITH THUNDERSTORMS...THUS IT APPEARS THAT FRONTAL CONVERGENCE WILL BE THE MAIN FORCING MECHANISM...AND IT IS ONLY WK. USING MORE CONSERVATIVE BOUNDARY LAYER DEW POINTS YIELDS AFTERNOON CAPES ALONG AND IN ADVANCE OF THE FRONT OF AROUND 2000 J/KG. THIS IS MORE THAN TODAY AND COMBINED WITH BETTER DEEP LAYER SHEAR OF 30-40 KTS...SHUD RESULT IN SOME ORGANIZED CONVECTION AND IF IN FACT THE INSTABILITY IS THAT LARGE...PSBLY SOME SHORT-LIVED SUPERCELLS. THE WK FRONTAL CONVERGENCE HOWEVER SUGGESTS COVERAGE WILL BE ONLY WDLY SCT/SCT TSRA WITH DEVELOPMENT IN THE AFTERNOON. THE PROBABILITY OF PCPN ON WED NGT AND THE EXTENT WILL BE LARGELY DEPENDENT ON WHETHER THE AFTERNOON STORMS CAN ORGANIZE A COLD POOL WHICH WOULD ENHANCE THE LOW LVL FORCING. OTHERWISE ANTICIPATING LOW COVERAGE OF STORMS ON THE SLOW-MOVING FRONT DURING THE EVENING. AT FIRST I WAS THINKING THE ONLY THREAT OF STORMS WOULD BE DURING THE EVENING AND IT WOULD END BY MIDNIGHT AS THE BOUNDARY LAYER STABILIZES...HOWEVER THE WRF-NAM IS SHOWING THE WLY LLJ WILL RAMP-UP TO 25 KTS OR SO. ITS ORIENTATION NEARLY PARALLEL TO THE FRONT IS NOT REAL FAVORABLE...BUT ENOUGH TO CONT POPS THROUGH THE NIGHT. THE BIGGEST DISCREPENCY BEYOND WED NGT IS THE SWD PENETRATION OF THIS FRONT AND MOVEMENT THRU FRI. THE UKMET QUICKLY REBOUNDING THE FRONT NWD ON 72H AFTER MOVING INTO THE OZARKS...THE WRF-NAM WANTING TO HOLD ONTO A PSN ACRS THE OZARKS AND THE GFS MORE OR LESS IN BTWN EARLY ON AND THEN TRENDING TOWARDS THE UKMET. THIS FCST TRENDS CONSERVATIVELY MORE WITH THE GFS. I HAVENT MENTIONED POPS GREATER THAN 20% ON THURS/THURS NGT ANTICIPATING ANY STORMS WITH THE RETREATING FRONT WILL BE MORE ISOLD. THE SUMMER WARMTH SHOULD RETURN IN ERNEST BY FRI INTO THE FIRST PART OF THE WEEKEND AND THEN WE DEAL WITH ANOTHER E/W FRONT. ONCE AGAIN THE PSN AND TIMING OF THIS NEXT FRONT THIS WEEKEND INTO THE 4TH OF JULY IS THE BIG QUESTION MARK. ATTM I FAVORED THE NCEP GUIDANCE AND GFS WITH THE BEST THUNDERSTORM CHANCES LATE WEEKEND INTO MON NGT. GLASS && .AVIATION... FOR THE 00Z TAFS...BROKEN BAND OF TSRA MOVG SEWD TWDS THE STL METRO AREA AHD OF SHRTWV TROF EXTDG FM W CNTRL IL SW THRU CNTRL MO. PLAN TO MENTION EITHER A TEMPO GRP WITH TSRA OR AT LEAST VCTS AT STL AND SUS TAF SITES DURING THE NEXT COUPLE OF HRS DEPENDING ON LATEST RADAR TRENDS. THIS ACTIVITY SHOULD WKN LTR THIS EVNG WITH LOSS OF DAYTIME HTG. ANOTHER AREA OF TSRA MOVG SEWD THRU PTNS OF NWRN AND N CNTRL MO AHD OF WK CDFNT/SFC TROF EXTDG FM WI SW THRU SERN NEBRASKA. MAY NEED TO INCLUDE TSRA IN THE COU AND UIN TAF SITES THIS EVNG DUE TO THIS TSRA ACTIVITY...ALTHOUGH IT APRS THAT THESE STORMS WILL ALSO WKN AND DCRS IN COVERAGE ARND SUNSET. LOOKING AT MDL RH FCSTS SHOULD HAVE ONLY SCT-BKN MID LVL CLOUDINESS LT TGT AND EARLY WED MRNG. DIURNAL CUMULUS CLOUDS SHOULD DVLP AGAIN LT WED MRNG ACRS THE CWA. WILL INCLUDE A CHC OF TSRA WED AFTN IN THE UIN TAF WITH A WK E-W FRONT ACRS NRN MO AND AS THE ATMOSPHERE DESTABILIZES WITH DAYTIME HTG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 27, 3:50 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT TUE JUN 27 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 350 PM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING...MAINLY FOR NORTHEAST AND CENTRAL MISSOURI. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT SOME STORMS MAY PRODUCE GUSTY WINDS AND HAIL APPROACHING PENNY SIZE. FROM LATE EVENING ON...THE CHANCE FOR THUNDERSTORMS IS EXPECTED TO BE CONFINED TO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA FROM WEDNESDAY AFTERNOON AND NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE AREA...ESPECIALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 70. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT THROUGH MONDAY NIGHT AS ANOTHER COLD FRONT PUSHES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
In the hours before
Local storm report, Jun 27, 5:15 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
515 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 10 E SANTA FE 39.35N 91.64W
06/27/2006 M0.88 INCH RALLS MO TRAINED SPOTTER
PENNY TO NICKEL SIZED HAIL COVERED THE GROUND.
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 48 min |
| Jun 27, 3:15 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 60 min |
| Jun 27, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 40 min |
| Jun 27, 4:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Ralls | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.